Alert archive / Utah / Special Weather Statements in 2011

Special Weather Statement, NWS Grand Junction, CO

June 30, 2011Grand County, Utah

NWS Grand Junction, CO issued this special weather statement at Jun 30, 2011, 10:07 AM MDT for Grand County, Utah. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2011, 10:07 AM MDT (16:07 UTC)
Expired
Jun 30, 2011, 10:45 AM MDT
In force
38 min
Issued by
NWS Grand Junction, CO

County Grand County, UT

The radar

The Grand Junction radar (KGJX), 156 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 4.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2011-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2011-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
2557 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WWUS85 KGJT 301607
SPSGJT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1007 AM MDT THU JUN 30 2011

UTZ025-027-301645-
ARCHES/GRAND FLAT UT-TAVAPUTS PLATEAU UT-
1007 AM MDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAND COUNTY UNTIL
1045 AM MDT...

AT 959 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF GREEN RIVER...MOVING NORTHEAST
AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREEN RIVER...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BRIEF TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS 
DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE 
ON A FLOODED ROADWAY.

LAT...LON 3892 11016 3893 11014 3895 11015 3944 10990
      3942 10952 3882 10997 3890 11018

$$

AS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this special weather statement went out at Jun 30, 5:09 AM MDT, 4 hours 58 minutes earlier.

Area forecast discussion, Jun 30, 5:09 AM MDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
509 AM MDT THU JUN 30 2011

.SHORT TERM DISCUSSION...TODAY THROUGH FRIDAY NIGHT...

LATEST SATELLITE IMAGERY COMBINED WITH RUC ANALYSES SHOWED THE
PREVIOUSLY DISCUSSED PACIFIC LOW JUST NORTHEAST OF THE LAS VEGAS AREA
EARLY THIS MORNING. THUNDERSTORMS CONTINUED TO SWEEP NORTHEASTWARD
AHEAD OF THE SYSTEM IN A BROAD AREA OF DIVERGENCE AND DIFLUENCE OVER
EASTERN UTAH AND EXTREME WESTERN COLORADO. GFS AND ECMWF SEEMED
BETTER INITIALIZED AND BOTH SHOWED BETTER PLACEMENT OF THE LOW
CENTER AT 06Z. IN CONTRAST...THE NAM WAS AGAIN THE SLOWEST MODEL AND
HAD ALREADY FALLEN BEHIND REALITY BY 06Z. GFS40 WAS ONLY SLIGHTLY
FASTER THAN ECMWF SOLUTION THIS MORNING AND WAS THE FAVORED MODEL
IN THE SHORT TERM.

ACTIVE DAY IN STORE FOR THE REGION AS THE LOW LIFTS NORTHEASTWARD
ACROSS CENTRAL UTAH THIS MORNING THEN OVER WESTERN COLORADO DURING
THE AFTERNOON. AIRMASS HAS MOISTENED SIGNIFICANTLY OVER THE PAST 24
HOURS WITH PW VALUES RANGING FROM NEAR 0.50 TO 0.75 INCHES LIQUID
DUE IN PART TO SUBTROPICAL MOISTURE TAP IN PLACE FROM THE NORTHERN
MEXICAN PLATEAU. DYNAMIC FORCING SHOULD BE CONSIDERABLE TODAY AS
A COLD FRONT ASSOCIATED WITH THIS SYSTEM SWEEPS ACROSS EASTERN UTAH
THIS MORNING AND INTO WESTERN COLORADO DURING THE AFTERNOON.
MEANWHILE...MID AND UPPER LEVEL FORCING SHOULD BE CONSIDERABLE FOR
THIS TIME OF YEAR WITH THE PASSAGE OF THE UPPER LEVEL TROUGH. GIVEN
MOISTURE...LOW LEVEL CONVERGENCE AND UPPER LEVEL FORCING...BOOSTED
POPS OVER PREVIOUS FORECAST.

INCREASED INSTABILITY AND SHEAR ACROSS THE NORTH THIS AFTERNOON
COULD RESULT IN A FEW ORGANIZED CELLS WITH THE PRIMARY THREAT STRONG
WIND GUSTS. SPC HAS MADE MENTION OF THIS IN THEIR DAY 1 CONVECTIVE
DISCUSSION WHICH HAS A SMALL PORTION OF NORTHWEST COLORADO UNDER
SLIGHT RISK FOR SEVERE STORMS TODAY.

TROUGH AXIS MOVES EAST OF THE DIVIDE EARLY THIS EVENING. NVA ON THE
BACKSIDE OF THIS SYSTEM...COMBINED WITH DIURNAL COOLING WILL BRING
AND END TO SHOWERS ACROSS ALL BUT THE NORTHERN MOUNTAINS BY EARLY
EVENING. THEREAFTER...EXPECT CLEARING SKIES AND COOLER OVERNIGHT
LOWS.

FRIDAY AND FRIDAY NIGHT PROMISES NEAR NORMAL TEMPERATURES IN ZONAL
FLOW AND MOSTLY CLEAR SKIES. A FEW LATE AFTERNOON AND EARLY EVENING
STORMS ARE POSSIBLE OVER THE HIGHER PEAKS OF THE DIVIDE.

TEMPERATURES WILL BE CONSIDERABLY COOLER THIS AFTERNOON DUE TO
ADVECTION OF COLDER...INCREASED CLOUD COVER...AND THUNDERSTORM
ACTIVITY. COLDER OVERNIGHT LOWS ARE EXPECTED TONIGHT IN RESPONSE TO
CLEARING SKIES AND LIGHTER THAN NORMAL DRAINAGE WINDS. AS MENTIONED
PREVIOUSLY...TEMPERATURES MODERATE TO NEAR NORMAL FRIDAY AND FRIDAY
NIGHT.

.LONG TERM DISCUSSION...SATURDAY THROUGH WEDNESDAY...

LITTLE CHANGE TO THE LONG TERM FORECAST. HIGH PRESSURE WILL
STRENGTHEN OVER THE FOUR CORNERS DURING THE WEEKEND AND THEN REMAIN
ANCHORED THERE THROUGH MOST OF THE PERIOD. THE HIGH DOES BEGIN TO
GRADUALLY SHIFT WESTWARD LATE IN THE WORK WEEK. WITH TIME...MOISTURE
WILL SLOWLY CREEP UP FROM THE SOUTH INTO THE FORECAST AREA. ISOLATED
DIURNALLY ENHANCED CONVECTION WILL GENERALLY BE CONFINED TO THE
SOUTHEAST MOUNTAINS THROUGH THE HOLIDAY WEEKEND AT LEAST. A BETTER
SURGE WILL BEGIN ON MONDAY FROM THE BAJA REGION...AND THEN WILL
ROTATE THROUGH THE HIGH INTO THE EASTERN GREAT BASIN TOWARD MIDWEEK.
WITH TIME MOISTURE WILL INCREASE OVER OUR FORECAST AREA FOR A BETTER
CHANCE OF SHOWERS/THUNDERSTORMS MIDWEEK AND BEYOND.

ABOVE NORMAL TEMPERATURES LOOK TO REMAIN IN PLACE WITH READINGS NEAR
100 ACROSS THE DESERT VALLEYS TO THE LOW TO MID 70S IN THE MOUNTAIN
VALLEYS.

&&

.AVIATION...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT THE
REGION TODAY RESULTING IN STRONG OUTFLOW WINDS. FAST MOVING STORMS
WILL BE CAPABLE OF GENERATING WIND GUSTS OF 35 TO 45 MPH. STRONGER
CELLS WILL BE CAPABLE OF PRODUCING BRIEF MVFR VSBY IN MODERATE TO
HEAVY RAIN. CONDITIONS WILL BEGIN TO IMPROVE FROM WEST TO EAST THIS
AFTERNOON AS THE STORM SYSTEM PASSES OVERHEAD. SHOWERS AND
THUNDERSTORMS WILL DIMINISH EARLY IN THE EVENING AND A RETURN
TO VFR CONDITIONS IS EXPECTED REGION WIDE FOR THE REMAINDER OF THE
NIGHT.

&&

.FIRE WEATHER...

AS THE UPPER LEVEL LOW CENTER EJECTS ACROSS THE NORTHWEST CORNER OF
COLORADO TODAY...STRONG WINDS WILL AGAIN DEVELOP OVER THE SOUTHWEST
CORNER OF COLORADO EARLY IN THE AFTERNOON. BY LATE AFTERNOON THE
WINDS WILL BECOME MORE WESTERLY AS THE TROUGH AXIS MOVES EAST OF THE
AREA. THIS WESTERLY FLOW WILL BRING DRIER AIR INTO THE FOUR CORNERS
WITH RELATIVE HUMIDITY LEVELS AGAIN DROPPING TO CRITICALLY LOW
VALUES. THE STRONG WINDS AND CONTINUED DRY CONDITIONS WILL COMBINE TO
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS IN SOUTHWEST BELOW 8000
FEET WHERE FUELS ARE CRITICALLY DRY.

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM THIS
EVENING. THE AREAS COVERED BY THIS WARNINGS ARE THE LOWER ELEVATIONS
OF FAR SOUTHWEST COLORADO...WHERE FUELS ARE CONSIDERED CRITICALLY
DRY.

&&

.HYDROLOGY...

HOT TEMPERATURES CONTINUE THE SNOWMELT RUNOFF FROM HIGH ELEVATION
SNOWPACK. THEREFORE RIVER LEVELS WILL REMAIN HIGH THIS WEEK. MANY
RIVERS ARE ABOVE BANKFULL WITH A FEW ABOVE FLOOD STAGE.

SOME RIVER POINTS WILL INCREASE AGAIN THE END OF THE WEEK INCLUDING
THE GREEN AT JENSEN AND DUCHESNE AT RANDLETT. THE DUCHESNE RIVER MAY
SEE SOME THE HIGHEST PEAK OF THE SEASON.

WATERWAYS REMAIN DANGEROUS DUE TO FAST MOVING COLD WATER AND THE
POTENTIAL FOR BANK EROSION.

CURRENT HIGHLIGHTS IN EFFECT INCLUDE...

...FLOOD WARNINGS...

IN EASTERN UTAH...

   GREEN RIVER...
...WESTERN GRAND AND EASTERN EMERY COUNTY UNTIL 900 AM MONDAY.
...NEAR JENSEN UTAH UNTIL FURTHER NOTICE.
   FROM MELTING SNOW
...NORTHWEST UINTAH COUNTY UNTIL FURTHER NOTICE.

IN WESTERN COLORADO...

   COLORADO RIVER...
...NEAR CAMEO UNTIL FURTHER NOTICE

...FLOOD ADVISORIES...

IN WESTERN COLORADO...

...EAGLE CO UNTIL TODAY...
...ROUTT CO UNTIL TODAY...
   COLORADO RIVER...
...NEAR THE COLORADO-UTAH STATELINE UNTIL FURTHER NOTICE.
   EAGLE RIVER...
...NEAR GYPSUM UNTIL FRIDAY AFTERNOON.
...NEAR DOTSERO INCLUDING GLENWOOD CANYON THROUGH FRIDAY.

IN EASTERN UTAH...

   GREEN RIVER...
...EASTERN DAGGETT COUNTY UNTIL 530 PM SUNDAY.
   COLORADO RIVER...
...NEAR THE COLORADO-UTAH STATELINE UNTIL FURTHER NOTICE.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
       ZONE 207 BELOW 8000 FEET.
UT...NONE.

&&

SHORT TERM.....NL
LONG TERM......EH
AVIATION.......NL
FIRE WEATHER...JOE+EH
HYDROLOGY......AS
Hazardous weather outlook, Jun 30, 10:00 AM MDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1000 AM MDT THU JUN 30 2011

COZ001>014-017>023-UTZ022>025-027>029-011200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
1000 AM MDT THU JUN 30 2011

...SEVERE THUNDERSTORM WATCH 576 IN EFFECT UNTIL 6 PM THIS EVENING
FOR EASTERN UTAH AND MUCH OF WESTERN COLORADO...
...RED FLAG IN EFFECT FOR THE VALLEYS OF SOUTHWEST COLORADO THIS
AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS...SOME SEVERE...WILL CONTINUE THROUGH THIS
EVENING. STRONG...DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL
WILL BE POSSIBLE WITH THE STRONGEST STORMS.

ABOVE NORMAL TEMPERATURES DURING THE PREVIOUS FEW DAYS WILL KEEP
RIVERS RUNNING HIGH AND FAST THROUGH TONIGHT. NUMEROUS FLOOD
ADVISORIES AND WARNINGS REMAIN IN EFFECT FOR MUCH OF NORTHWEST
COLORADO AND NORTHEAST UTAH.

PLEASE VISIT THE NATIONAL WEATHER SERVICE GRAND JUNCTION WEBSITE AT
WEATHER.GOV/GJT FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY EVENING. HOT
AND DRY CONDITIONS RETURN SATURDAY THROUGH THE FIRST PART OF THE WEEK
WITH STORMS POSSIBLE OVER THE HIGHER TERRAIN AS MOISTURE WORKS ITS
WAY IN BY EARLY NEXT WEEK FROM THE SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

TGJT

In the hours before

Special weather statement, Jun 30, 5:01 AM MDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
501 AM MDT THU JUN 30 2011

UTZ028-029-301145-
CANYONLANDS/NATURAL BRIDGES UT-LA SAL AND ABAJO MOUNTAINS UT-
501 AM MDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SAN JUAN COUNTY UNTIL
545 AM MDT...

AT 459 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 21 MILES NORTHEAST OF FRY CYN...OR 27 MILES
NORTHWEST OF BLANDING...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL SAN JUAN COUNTY.

LAT...LON 3839 10973 3829 10945 3775 10982 3782 11003

NL
Special weather statement, Jun 30, 5:52 AM MDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
552 AM MDT THU JUN 30 2011

UTZ028-029-301230-
CANYONLANDS/NATURAL BRIDGES UT-LA SAL AND ABAJO MOUNTAINS UT-
552 AM MDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAND AND
NORTHEASTERN SAN JUAN COUNTIES UNTIL 630 AM MDT...

AT 551 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 23 MILES NORTHWEST OF MONTICELLO...MOVING
NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LA SAL JCT ARPT...
  LA SAL JCT...

LAT...LON 3850 10944 3850 10940 3853 10941 3861 10936
      3859 10931 3861 10928 3850 10907 3804 10952
      3814 10971

NL
Special weather statement, Jun 30, 8:33 AM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
833 AM MDT THU JUN 30 2011

COZ003-006-007-009-301515-
DEBEQUE TO SILT CORRIDOR CO-GRAND AND BATTLEMENT MESAS CO-GRAND
VALLEY CO-ROAN AND TAVAPUTS PLATEAUS CO-
833 AM MDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MESA AND SOUTHERN
GARFIELD COUNTIES UNTIL 915 AM MDT...

AT 830 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PALISADE...OR 9 MILES EAST OF GRAND
JUNCTION...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH MAY
BE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
DE BEQUE AROUND 855 AM MDT.
PARACHUTE AND BATTLEMENT MESA AROUND 910 AM MDT.

LAT...LON 3965 10824 3947 10773 3901 10833 3912 10857

DP
Special weather statement, Jun 30, 9:13 AM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
913 AM MDT THU JUN 30 2011

COZ002-003-007-013-301600-
CENTRAL YAMPA RIVER BASIN CO-DEBEQUE TO SILT CORRIDOR CO-FLATTOPS
CO-ROAN AND TAVAPUTS PLATEAUS CO-
913 AM MDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RIO BLANCO AND CENTRAL
GARFIELD COUNTIES UNTIL 1000 AM MDT...

AT 909 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF RIFLE...OR 29 MILES NORTHWEST
OF GLENWOOD SPRINGS...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BUFORD...

BRIEF TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE
ON A FLOODED ROADWAY.

LAT...LON 4013 10779 4004 10745 3960 10776 3968 10797

AS
Special weather statement, Jun 30, 9:40 AM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
940 AM MDT THU JUN 30 2011

COZ007-009-010-301630-
DEBEQUE TO SILT CORRIDOR CO-GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN
VALLEYS CO-GRAND AND BATTLEMENT MESAS CO-
940 AM MDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DELTA...NORTHEASTERN MESA
AND SOUTHERN GARFIELD COUNTIES UNTIL 1030 AM MDT...

AT 929 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF ORCHARD CITY...OR 29 MILES
SOUTHEAST OF GRAND JUNCTION...MOVING NORTHEAST AT 40 MPH. ANOTHER
STORM IS NEAR MESA MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  COLLBRAN...
  SKYWAY...
  GRAND MESA...
  MESA...
  MOLINA...
  PLATEAU CITY...

BRIEF TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE
ON A FLOODED ROADWAY.

LAT...LON 3890 10795 3891 10800 3887 10807 3893 10826
      3953 10794 3956 10786 3947 10755

AS
Special weather statement, Jun 30, 10:07 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1007 AM MDT THU JUN 30 2011

UTZ025-027-301645-
ARCHES/GRAND FLAT UT-TAVAPUTS PLATEAU UT-
1007 AM MDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAND COUNTY UNTIL
1045 AM MDT...

AT 959 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF GREEN RIVER...MOVING NORTHEAST
AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREEN RIVER...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BRIEF TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE
ON A FLOODED ROADWAY.

LAT...LON 3892 11016 3893 11014 3895 11015 3944 10990
      3942 10952 3882 10997 3890 11018

AS

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:22 PM MDTSpecial Weather StatementGJTGarfield38 min
Jun 30, 5:52 AM MDTSpecial Weather StatementGJT38 min
Jun 30, 7:56 AM MDTRiver Flood WarningGJTRoutt10 hr
Jun 30, 8:33 AM MDTSpecial Weather StatementGJTGarfield42 min
Jun 30, 9:13 AM MDTSpecial Weather StatementGJTGarfield47 min
Jun 30, 9:40 AM MDTSpecial Weather StatementGJTDelta50 min
Jun 30, 10:51 AM MDTSpecial Weather StatementGJTDelta39 min
Jun 30, 11:17 AM MDTSpecial Weather StatementGJTDelta28 min
Jun 30, 11:28 AM MDTSevere Thunderstorm WarningGJTMoffat, Rio Blanco62 min
Jun 30, 12:13 PM MDTSpecial Weather StatementGJTMesa47 min
Jun 30, 12:18 PM MDTSevere Thunderstorm WarningGJTMoffat, Rio Blanco42 min
Jun 30, 12:28 PM MDTSevere Thunderstorm WarningGJTMoffat, Rio Blanco47 min
Jun 30, 12:40 PM MDTSpecial Weather StatementGJTDelta, Garfield, Mesa, Montrose65 min
Jun 30, 12:41 PM MDTSevere Thunderstorm WarningGJTGarfield, Rio Blanco49 min
Jun 30, 12:55 PM MDTSevere Thunderstorm WarningGJTMoffat50 min
Jun 30, 1:18 PM MDTAreal Flood AdvisoryGJTGarfield, Moffat, Rio Blanco, Routt3 hr
Jun 30, 1:26 PM MDTSpecial Weather StatementGJTRio Blanco49 min
Jun 30, 1:35 PM MDTSpecial Weather StatementGJTHinsdale, Montrose, Ouray, San Juan55 min
Jun 30, 1:47 PM MDTSpecial Weather StatementGJTRoutt28 min
Jun 30, 2:17 PM MDTSpecial Weather StatementGJTMesa43 min
Jun 30, 2:28 PM MDTSevere Thunderstorm WarningGJTMesa36 min
Jun 30, 2:38 PM MDTSevere Thunderstorm WarningGJTEagle, Pitkin52 min
Jun 30, 3:00 PM MDTSpecial Weather StatementGJTPitkin60 min
Jun 30, 3:24 PM MDTSevere Thunderstorm WarningGJTEagle, Routt51 min
Jun 30, 5:01 AM MDTSpecial Weather StatementGJTSan Juan44 min
Jun 30, 10:39 AM MDTSpecial Weather StatementGJTUintah51 min
Jun 30, 10:45 AM MDTSevere Thunderstorm WarningGJTGrand, Uintah45 min
Jun 30, 11:43 AM MDTSpecial Weather StatementGJTGrand32 min

Nearby

Special Weather Statements in Utah, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.